How to avoid the side effects of mont and levocetrizen hydrochloride for adenoids in children?
User rating for this question
dr given mont and levocetrizen hydrochloride tablet for 1month at 6pm daily.for adenoids to my kid 3.3 year.how to avoid the side effects of it.
Posted Fri, 7 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 22 minutes later
Brief Answer: do not worry Detailed Answer: Hello and welcome to health care magic, I am Dr Sriram Nathan an ENT surgeon who has good amount of experience with kids with ENT problems. First of all let me assure you that monteleukast and levocetrizine are very safe and effective medications which can be give for extended periods of time as they give very effective relief against allergy and have little side effects. In any case you may want to consider these when you use these medications: - The most common side effect is sedation so make sure that you give these medications in understanding that your kid will be sleeping in an hour or two after the dose so that he or she will have a good sleep. -Make sure you give the medication in proper dose only and do not over dose or under dose. An over dose can cause extensive drowsiness while under dose can cause irritability. -In most of my patients I would usually give the said combination for two weeks and taper down the dose with only levocetrizine alone. As this varies from doctor to doctor you may want to ask your doctor about the same. -The medication is also known to cause dryness of the nose and throat so make sure your kid is hydrated properly and adequately and that too with warm water. -You can make sure the drug is more effective by steam inhalation with menthol or any other vaporiser which will also help in relieving the block. Finally, you must understand that this combination takes care of the allergy and has no direct effect on the adenoids so if your kid has more symptoms in spite of the medication then you may want to consider adenoid removal which will solve his nose block problem completely. Hope this helps and I would like to also assert that adenoid are a common problem less than five years of age. So if your child is otherwise normal and has only minimal nose block then you might as well wait till the age of five years. At this age or so the adenoids will atrophy and his block may resolve spontaneously. If you have any other doubts I will be only happy to help regards Dr Sriram Nathan
Follow-up: How to avoid the side effects of mont and levocetrizen hydrochloride for adenoids in children? 38 minutes later
thank u dr. my son had first adenoid in November 2013 then again in December 18 for which treated with antibiotic amoxicillin and mont levocetrizen syrup, oxy masal drops, but it was not fully gone even completing antibiotic then again in XXXXXXX 6 he had breathing difficulty thr moutn and sternum moves while sleeping and inhaling. doctor gave him pottasium cav and cef 8 days antibiotic with mont levocetrizen syrup and oxy nasal drops for 2days.then referred to ENT my ent dr gave him t minic and xylomet nasal drops for 5 days and asked me to visit yesterday but he was same with mouth breathing,and Today my ent dr advised antibiotic amoxicillin and pottasium 5ml twice 6days ebstain 5ml 4 days mont and levocetrizen tablets for 1 month at 6 pm xylomet for 5 more days multivitamin tonic my son z totally active except mouth breathing, no fever, cold, cough or no secretion. im giving more steam inhalation to him. now again antibiotics will weaken him? my dr told if is fails next we have to start steroid spray. ..... then if again fails havevtongo for adenoidectomy. will the medications help this time?
Answered by Dr. Sriram Nathan 22 minutes later
Brief Answer: right track Detailed Answer: hello again, You are in the right track and what your doctor mentioned is also correct. If the medications do not work then he may advice steroid spray and if that does not work then if the nose block is very severe then you must consider adenoid surgery. In any case if your child recovers from an infection then the antibiotics are fine but make sure that it is taken under proper medical guidance and not very frequently. All medications have side effects including anti biotics but in your child's case the are necessary for controlling the infection. You must also understand that every child goes through these same problems and when they reach the age of five years or so they will definitely get better so it is just a matter of time so do not worry. Hope this helps Regards Dr Sriram Nathan
Follow-up: How to avoid the side effects of mont and levocetrizen hydrochloride for adenoids in children? 7 minutes later
yes I asked my dr twice about repeating antibiotics the same in the same month which was given by my pead dr before, but he asked me to give the antibiotics from today. but im really scared to start.will it weaken him as last antibiotic stopped on 14th XXXXXXX and I have to strat new 1 today. or shal I go for other options like homeopathy. sorry for repeatec questions.
Answered by Dr. Sriram Nathan 30 minutes later
Brief Answer: try another course Detailed Answer: Hello again, If your doctor feels that antibiotic should be started again then there must be a good reason for that. Do not worry about the side effects but a second opinion does not hurt. You can try any other field of medication which is but not my forte but I know that only under continuous medication now would your kid be fine. In any case try one more course as adviced by the doctor and if your child does not improve then get back to me or any other ENT hope this helps Regards Dr Sriram Nathan
Follow-up: How to avoid the side effects of mont and levocetrizen hydrochloride for adenoids in children? 3 minutes later
thank s a lot dr. Im very thankful to u all. its great job done, hope and wish help many like me. can I get your contact id or phone no for future.
Answered by Dr. Sriram Nathan 28 minutes later
Brief Answer: welcome Detailed Answer: Hello again, You are welcome You can contact me at YYYY@YYYY and at 0000..... Regards Dr Sriram Nathan
People also viewed
- Ayurvedic medicine for vitamin b12
- Ayurvedic treatment for vitamin b12 deficiency
- How to avoid side effects of hydrocodone
- Head cold and swelling under eye
- Cold symptoms ear popping when swallowing
- Head cold watery swollen eyes
- Good ayurvedic skin doctors in banaswadi
- Sound sleeping pills in ayurved
- How to avoid side effects of venlafaxine
- Ayurvedic hair treatment in basaveshwaranagar
- How to avoid melacare use without side effects
- Eyes nose sting cold
- How to avoid the side effects of gynaecosid
- Cold laser for under eye
- How to avoid side effects from concerta